Mathematics and Statistics Faculty Publications

Title

The Generating Rank of the Symplectic Grassmannians: Hyperbolic and Isotropic Geometry

Document Type

Article

Abstract

Exploiting the interplay between hyperbolic and isotropic geometry, we prove that the grassmannian of totally isotropic k-spaces of the polar space associated to the symplectic group Sp2n(F) has generating rank 2nk−2nk−2 when Char(F)≠2.

Publication Date

2007

Publication Title

European Journal of Combinatorics

Volume

28

Issue

5

Start Page No.

1368

End Page No.

1394

ISSN

0195-6698

DOI

10.1016/j.ejc.2006.05.013